Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 120, NWS Nashville, TN

August 13, 1998Giles County, Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 13, 1998, 8:23 PM CDT for Giles County, Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 1998, 8:23 PM CDT (01:23 UTC)
Expired
Aug 13, 1998, 10:55 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Giles County, TN, Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1386 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1386 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 140123
FFWBNA
TNC055-099-140355-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CDT THU AUG 13 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GILES COUNTY IN MIDDLE TENNESSEE
  LAWRENCE COUNTY IN MIDDLE TENNESSEE

* UNTIL 1055 PM CDT

* AT 819 PM CDT... LAWRENCE COUNTY EMA REPORTED THAT CREEKS AND
STREAMS IN THE LAWRENCEBURG VICINITY WERE RISING RAPIDLY. A
CLUSTER OF SLOW MOVING SHOWERS AND THUNDERSTORMS HAVE LIKELY
DUMPED CLOSE TO 1.5 INCHES OF RAIN SINCE 730 PM CDT. AN
ADDITIONAL HALF TO ONE INCH OF RAIN IS LIKELY THROUGH 9 PM WHICH
WILL CAUSE CREEKS AND STREAMS TO RISE EVEN HIGHER...LIKELY
COVERING BRIDGES AND LOW WATER CROSSINGS. MOTORISTS NEED TO AVOID
AREAS WHERE WATER OF UNKNOWN DEPTH COVERS THE ROAD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING.

WSS


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:10 PM CDT, 13 minutes earlier.

Area forecast discussion, Aug 13, 8:10 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT THU AUG 13 1998

SCT TSTMS CONT OVR MID TN AT 01Z. LATEST IR SATLT STILL DEPICTS COOLG
TOPS WHILE CELLS OVR WRN TN AND NE AR SUGGEST LTL WARMING OF CLOUD
TOPS. 00Z BNA SNDG DEPICTS MDTLY UNSTBL AMS IN PALCE WITH PRECIP WATER
VALUES ARD 1.8. 12Z GRIDDED DATA HAS 850 THETA-E GRADIENT OVR MID TN
DURG OVRNIGHT HRS...THUS CONVCTN W OF MID TN WL LIKELY MOV ACRS OUR RGN
LATR TNGT. WOULD SUGGEST 30% OR 40 % POP FOR MOST AREAS OF MID TN FOR
RMNDR OF THE NIGHT. OVRNIGHT TEMPS APPR ON TRACK ATTM.
09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 12:01 PM CDTFlash Flood WarningOHXGiles, Lawrence2 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.